Alert archive / Massachusetts / Winter Storm Watches in 2009
Winter Storm Watch 1, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this winter storm watch at Jan 5, 2009, 3:33 PM EST for 8 counties in Massachusetts; Providence County, Rhode Island; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut. It took effect at Jan 6, 2009, 11:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 5, 2009, 3:33 PM EST (20:33 UTC)
- In effect from
- Jan 6, 2009, 11:00 PM EST
- Expired
- Jan 6, 2009, 3:58 PM EST
- In force
- Issued by
- NWS Boston/Norton, MA
Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Norfolk County, MA, Suffolk County, MA, Worcester County, MA, Providence County, RI
The radar
The Boston radar (KBOX), 67 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this winter storm watch went out at Jan 5, 3:26 PM EST, 7 minutes earlier.
Area forecast discussion, Jan 5, 3:26 PM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
326 PM EST MON JAN 5 2009
.SYNOPSIS...
HIGH PRESSURE WILL BUILD INTO THE REGION TONIGHT AND TUESDAY. A
SIGNIFICANT WINTER STORM WILL IMPACT INTERIOR SOUTHERN NEW ENGLAND
LATE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT WITH SNOW AND ICE. MAINLY
DRY AND COLDER WEATHER RETURNS FOR THE END OF THE WORK WEEK. ANOTHER
ROUND OF WINTER WEATHER IS POSSIBLE SATURDAY AS A CLIPPER MOVES INTO
NEW ENGLAND. MUCH COLDER AIR WILL FOLLOW FOR SUNDAY AND MONDAY.
&&
.NEAR TERM /UNTIL 2 AM TUESDAY MORNING/...
QUIET WEATHER TONIGHT AS HIGH PRESSURE BUILDS INTO NEW ENGLAND.
CLEARING SKIES EXPECTED 00-03Z TONIGHT AS LOW AND MID LEVELS DRY
OUT. WINDS STILL BUSY THIS EVENING...BUT WILL DIMINISH OVERNIGHT
WHICH WILL RESULT IN GOOD RADIATIONAL COOLING. MAV TEMPS ACCEPTED
BUT SOME SINGLE NUMBERS POSSIBLE PORTIONS NW MA AND SW NH.
&&
.SHORT TERM /2 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
HIGH PRES OVERHEAD TUE WITH LIGHT WINDS...BUT OVERRUNNING HIGH
CLOUDS WILL BE MOVING IN FROM SOUTH TO NORTH DURING THE DAY SO
INCREASING CLOUDS EXPECTED. WE SCALED BACK POPS AND KEPT IT DRY
THROUGH TUE AS CROSS SECTIONS SHOW LOW LEVEL DRY LAYER WHICH WILL
NEED TO BE OVERCOME. MAX TEMPS RANGING FROM NEAR 30 NW TO UPPER 30S
COASTAL PLAIN.
OVERRUNNING MOISTURE BEGINS TO SPREAD NE ACROSS SNE 00-06Z...LIKELY
REACHING ALL BUT SW NH AND NE MA BY 06Z. THE COLUMN IS COLD ENOUGH
FOR SNOW TO START...THEN WARMING IN THE 850-700 MB LAYER WILL LIKELY
INTRODUCE MORE SLEET NEAR THE SOUTH COAST 03-06Z.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
*** A SIGNIFICANT WINTER STORM REMAINS IN THE FORECAST FOR TUESDAY
NIGHT/WED ACROSS INTERIOR SOUTHERN NEW ENGLAND...WITH A COMBINATION
OF SUBSTANTIAL SNOW AND ICE ***
TUESDAY...
CHILLY AND BRISK WITH COLD AIR ADVECTION STILL IN PROGRESS DURING
THE MORNING. 925 MB AND 850 MB TEMPS DOWN TO ABOUT -8C ACROSS THE
REGION AT 12Z TUE. HIGH PRES CREST OVER THE REGION DURING THE AFTN
SO WINDS SHOULD DIMINISH THEN. SO THE COMBINATION OF ABUNDANT
SUNSHINE AND DIMINISHING WINDS DURING THE AFTERNOON SHOULD PROVIDE
FOR A DECENT WEATHER DAY BY EARLY JAN STANDARDS.
TUESDAY NIGHT AND WEDNESDAY...
SIGNIFICANT WINTER STORM WILL TAKE AIM AT SOUTHERN NEW ENGLAND THIS
PERIOD. 00Z MODELS IN VERY GOOD AGREEMENT ON THE LARGE SCALE FLOW
WHICH FEATURES LOW PRES ENTERING THE OH VLY TUE NIGHT...WITH
SECONDARY LOW PRES DEVELOPING TOWARD 12Z WED IN THE NJ/NYC/LI AREA.
AFTER 12Z WED MODELS BEGIN TO DIVERGE A BIT...ESPECIALLY ON THE MESO
SCALE DETAILS. FOR EXAMPLE THE 00Z GFS HAS A MUCH STRONGER LOW LEVEL
JET APPROACHING THE SOUTH COAST 12Z WED THAN OTHER MODEL GUID. THIS
LEADS TO A PERIOD OF HEAVY PRECIP EARLY WED. THIS ALSO LEADS TO THE
GFS HAVING ONE CONSOLIDATED SURFACE LOW...WHERE SOME OF THE OTHER
MODEL GUIDANCE HAVE TWO SEPARATE SURFACE WAVES...ONE WED AM AND
ANOTHER WED EVENING.
THE GFS SOLUTION IS STRONGER/MORE AMPLIFIED AND RESULTS IN A COLDER
SOLUTION. THIS WOULD YIELD THE POTENTIAL FOR A BURST OF OF MODERATE
TO HEAVY SNOW WED MORNING...POSSIBLY AS FAR SOUTH AS THE CT/MA
BORDER AND EASTWARD INTO THE GREATER BOSTON AREA. SNOW WOULD
ACCUMULATE AT LEAST SEVERAL INCHES BEFORE TRANSITIONING TO SLEET AND
FREEZING RAIN AS WARM AIR INVADES THE MID LEVELS INLAND AND AT THE
SURFACE ALONG THE COASTAL PLAIN. AS MENTIONED BY THE PRIOR
SHIFT...THE PERIOD OF FREEZING RAIN AND SLEET COULD AMOUNT TO 0.25
TO 0.50 OF ICING.
GIVEN THIS STORM IS STILL 2 DAYS AWAY AND THERE ARE INTENSITY AND
PTYPE DIFFERENCES...WE ALONG WITH SURROUNDING OFFICES DECIDED TO
HOLD OFF ON ISSUING A WINTER STORM WATCH AND LET THE DAY SHIFT
EVALUATE 12Z DATA. OUR HIGHEST CONFIDENCE AT THIS POINT FOR A WINTER
STORM WATCH WOULD BE ALONG AND NORTH OF A BAF-FIT-LWM LINE. IF THE
GFS VERIFIES WE WILL NEED A WATCH FARTHER SOUTHEAST...INCLUDING
NORTHERN CT AND THE BOSTON-PROVIDENCE CORRIDOR.
AS FOR TIMING...MODELS /03Z SREF-00Z UKMET-ECMWF 00Z AND GFS/ IN
GOOD AGREEMENT ON PRECIP STARTING SOMETIME TUE NIGHT...PROBABLY LATE
EVENING ACROSS WESTERN MA...CT AND INTO SOUTHWEST RI. THEN AROUND
MIDNIGHT OR THEREAFTER FOR THE REMAINDER OF THE REGION. MODEL QPF
CONSENSUS IS FOR 0.25 TO 0.50 TO FALL BY 12Z WED...SO MODERATE TO
HEAVY PRECIP IS LIKELY FOR THE WED MORNING COMMUTE ESPECIALLY MA
PIKE SOUTHWARD. DISCOUNTING THE SLOWER NAM GIVEN THE SREF MEAN IS
CONSIDERABLY FASTER.
ACROSS THE COASTAL PLAIN...MELTING SNOW AND THE POTENTIAL FOR 1 TO
1.5 INCHES OF RAIN MAY RESULT IN SOME TYPICAL MINOR STREET AND POOR
DRAINAGE FLOODING. HOWEVER...NO MAJOR PROBLEMS ARE EXPECTED.
AS THE PREVIOUS SHIFT MENTIONED...A PERIOD OF SLEET AND FREEZING
RAIN MAY RESULT IN DOWN TREE LIMBS AND POWER OUTAGES WITH ONE
QUARTER TO ONE HALF INCH OF ICING ON TOP OF THE SNOW/SLEET.
HOWEVER...THIS EVENT WILL FEATURE A PERIOD OF SNOW FOLLOWED BY SLEET
BEFORE THE FREEZING RAIN. THIS MEANS THAT THE AMOUNT OF FREEZING
RAIN WE RECEIVE SHOULD BE LESS AND NOT AS DESTRUCTIVE/WIDESPREAD AS
WHAT WE SAW A MONTH AGO. NONETHELESS...THIS STILL HAS THE POTENTIAL
TO CAUSE SIGNIFICANT PROBLEMS OVER A PORTION OF THE REGION THAT WAS
HARD HIT LAST MONTH SO WE CERTAINLY ARE CONCERNED. ESPECIALLY
BECAUSE MANY TREES ARE ALREADY SEVERELY DAMAGED...WHICH WILL MAKE IT
EASIER FOR LIMBS TO COME DOWN AND COULD RESULT IN MORE POWER
OUTAGES.
THURSDAY THROUGH FRIDAY...UPPER TROF AND ASSOCIATED POLAR FRONT MOVE
ACROSS THE AREA THU AND MAY BE ACCOMPANIED BY A BAND OF SNOW
SHOWERS...POSSIBLY A FEW HEAVY SNOW SHOWERS.
A RETURN TO COLD WEATHER ESPECIALLY FRI WITH BELOW NORMAL
TEMPERATURES BEHIND THE COLD FRONT. DRY WEATHER FOLLOWS FRI.
SATURDAY THROUGH MONDAY...12Z MODELS ARE IN DECENT AGREEMENT DURING
THIS TIME PERIOD. LOW PRESSURE MOVES EASTWARD ACROSS THE GREAT LAKES
FRIDAY NIGHT INTO SATURDAY. THE RESULT WILL BE INCREASING WARM AIR
ADVECTION THROUGHOUT THE COLUMN ACROSS SOUTHERN NEW ENGLAND. THIS MAY
RESULT IN A LIGHT ACCUMULATING SNOW EVENT FOR MUCH OF SOUTHERN NEW
ENGLAND STARTING LATE FRIDAY NIGHT INTO A GOOD PORTION OF SATURDAY.
COLDER AND DRIER AIR ARRIVES IN THE WAKE OF THE LOW SATURDAY NIGHT
INTO SUNDAY AND LASTS THROUGH MONDAY AS HIGH PRESSURE MOVES IN.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
MAINLY VFR THIS AFTERNOON WITH MID/HIGH CLOUDS...BUT LOCAL MVFR CIGS
IN THE INTERIOR THRU 19Z. WEST WIND GUSTS TO 20-25 KT POSSIBLE.
TONIGHT...VFR...CLEARING.
TUESDAY...VFR...INCREASING HIGH CLOUDS.
OUTLOOK...TUESDAY NIGHT THROUGH SATURDAY...
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...
MVFR TO IFR CONDITIONS IN SNOW CHANGING TO RAIN ON THE COAST AND
ICE ACROSS THE INTERIOR. BRIEF WIND GUSTS BETWEEN 25 AND 35 KNOTS
ARE ALSO POSSIBLE ON THE COAST...MAINLY LATE WEDNESDAY NIGHT.
THURSDAY AND FRIDAY...
CONDITIONS IMPROVE TO VFR ON THURSDAY AND GENERALLY REMAIN AT THOSE
LEVELS ON FRIDAY. GUSTY NORTHWEST WIND GUSTS OF 35 KNOTS ARE
POSSIBLE THURSDAY AND FRI...WITH STRONGEST WINDS AT HYA/ACK/BOS AND
ORH.
LATE FRIDAY NIGHT INTO SATURDAY...MVFR/IFR CONDS POSSIBLE IN SNOW.
&&
.MARINE...
DROPPED SCA FOR WATERS WEST OF ACK SOUND. WIND GUSTS HAVE NOT
MATERIALIZED THIS AFTERNOON. HOWEVER...OUR MIXING ALGORITHM AND
SREF PROBS INDICATE A PULSE OF CAA NW WIND GUSTS TO 25 KT POSSIBLE
TONIGHT FOR EASTERN WATERS SO SCA WILL CONTINUE EAST COASTAL MA
WATERS.
TUE...DIMINISHING WINDS BUT LINGERING SCA SEAS EASTERN OUTER WATERS
THROUGH MID MORNING.
OUTLOOK...TUESDAY NIGHT THROUGH SATURDAY...
TUESDAY NIGHT AND WEDNESDAY...
NORTHEAST WINDS INCREASE TO SCA VERY LATE TUESDAY NIGHT AND CONTINUE
INTO WEDNESDAY WITH SECONDARY COASTAL LOW PRESSURE SYSTEM TAKING
OVER. WE MAY SEE A PERIOD OF ENE GALES FOR A FEW HOURS ON WEDNESDAY.
WEDNESDAY NIGHT AND THURSDAY...
MODERATE TO HIGH CONFIDENCE THAT WE WILL SEE WEST TO SOUTHWEST GALE
FORCE WIND GUSTS BEHIND THE DEPARTING STORM SYSTEM.
FRIDAY...W-NW GALES ARE EXPECTED BEHIND A COLD FRONT.
SATURDAY...LOW PRESSURE APPROACHES FROM THE WEST AND CROSSES NEW
ENGLAND LATE IN THE DAY OR AT NIGHT. THIS WILL LIKELY RESULT IN SWLY
SCA WINDS/SEAS...TURNING W/NW AS THE LOW PASSES.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
EVENING FOR CTZ002>004.
MA...WINTER STORM WATCH FROM LATE TUESDAY NIGHT THROUGH LATE
WEDNESDAY NIGHT FOR MAZ002>006-026.
WINTER STORM WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
AFTERNOON FOR MAZ007-013>015.
WINTER STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
EVENING FOR MAZ008>012.
NH...WINTER STORM WATCH FROM LATE TUESDAY NIGHT THROUGH LATE
WEDNESDAY NIGHT FOR NHZ011-012-015.
RI...WINTER STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
EVENING FOR RIZ001.
MARINE...GALE WATCH FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT
FOR ANZ231>234-250-254-255.
SMALL CRAFT ADVISORY UNTIL 3 AM EST TUESDAY FOR ANZ230>232.
SMALL CRAFT ADVISORY UNTIL 9 AM EST TUESDAY FOR ANZ250-254.
&&
SYNOPSIS...KJC/DRAG
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...NOCERA/EKSTER /UPDATED SATURDAY THROUGH MONDAY PERIOD/
AVIATION...KJC/NOCERA
MARINE...KJC/NOCERAHazardous weather outlook, Jan 5, 5:02 AM EST, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 502 AM EST MON JAN 5 2009 MAZ007-013>024-RIZ001>008-061015- EASTERN ESSEX MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 502 AM EST MON JAN 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. FREEZING RAIN OVERNIGHT HAS RESULTED IN ICY ROADS ESPECIALLY ANY UNTREATED SURFACES. CONDITIONS WILL IMPROVE LATER THIS MORNING AS TEMPERATURES CLIMB ABOVE FREEZING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A WINTER STORM WILL AFFECT THE REGION TUESDAY NIGHT AND WEDNESDAY. A COMBINATION OF SNOW AND ICE WILL RESULT IN TREACHEROUS TRAVEL WEDNESDAY MORNING...ESPECIALLY NORTHWEST OF I95. A WINTRY MIX OF PRECIPITATION WILL CHANGEOVER TO PLAIN RAIN DURING THE MID TO LATE MORNING. MELTING SNOW AND RAIN MAY RESULT IN SOME TYPICAL MINOR URBAN AND POOR DRAINAGE STREET FLOODING WEDNESDAY AFTERNOON AND EVENING. HOWEVER...MAJOR FLOODING IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-254-255-061015- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 502 AM EST MON JAN 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FEW HOURS OF EASTERLY GALE FORCE WIND GUSTS ARE POSSIBLE WEDNESDAY IN ASSOCIATION WITH OUR NEXT STORM SYSTEM. THERE IS A MODERATE TO HIGH PROBABLY OF WEST TO SOUTHWESTERLY GALE FORCE WIND GUSTS WEDNESDAY NIGHT AND THURSDAY. WESTERLY GALES ARE POSSIBLE THU NIGHT AND FRI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ002>004-MAZ002>006-008>012-026-NHZ011-012-015-061015- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 502 AM EST MON JAN 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. FREEZING RAIN OVERNIGHT HAS RESULTED IN ICY ROADS ESPECIALLY ANY UNTREATED SURFACES. CONDITIONS WILL IMPROVE LATER THIS MORNING AS TEMPERATURES CLIMB ABOVE FREEZING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SIGNIFICANT WINTER STORM WILL AFFECT INTERIOR SOUTHERN NEW ENGLAND TUESDAY NIGHT AND WEDNESDAY WITH AT LEAST SEVERAL INCHES OF SNOW FOLLOWED BY THE POTENTIAL FOR SIGNIFICANT ICING. THE MOST LIKELY AREA FOR SIGNIFICANT ICING APPEARS TO BE ALONG AND NORTH OF LINE FROM THE GREATER SPRINGFIELD AREA EXTENDING NORTHEAST TO FITCHBURG AND LAWRENCE MASSACHUSETTS. ONE THING TO KEEP IN MIND...THE POTENTIAL CERTAINLY DOES EXIST FOR SOME DOWN TREE LIMBS AND POWER OUTAGES WITH ONE QUARTER TO ONE HALF INCH OF FREEZING RAIN ON TOP OF THE SNOW/SLEET. HOWEVER...THIS EVENT WILL ALSO FEATURE A PERIOD OF SNOW FOLLOWED BY SLEET...BEFORE THE FREEZING RAIN. THIS MEANS THAT THE AMOUNT OF FREEZING RAIN WE RECEIVE SHOULD BE LESS AND NOT AS DESTRUCTIVE/WIDESPREAD AS WHAT WE SAW A MONTH AGO. NONETHELESS...THIS STILL HAS THE POTENTIAL TO CAUSE SIGNIFICANT PROBLEMS OVER A PORTION OF THE REGION THAT WAS HARD HIT LAST MONTH SO WE CERTAINLY ARE CONCERNED. ESPECIALLY BECAUSE MANY TREES ARE ALREADY SEVERELY DAMAGED...WHICH WILL MAKE IT EASIER FOR LIMBS TO COME DOWN AND COULD RESULT IN MORE POWER OUTAGES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NOCERA
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 3:59 PM EST | Gale Watch | BOX | 37 hr |
Nearby
Winter Storm Watches in Massachusetts, 2009Winter Storm Watches in Connecticut, 2009Winter Storm Watches in Rhode Island, 2009Every winter storm watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.